Abstract and Applied Analysis

Best Proximity Points of Generalized Semicyclic Impulsive Self-Mappings: Applications to Impulsive Differential and Difference Equations

M. De la Sen and E. Karapinar

Full-text: Open access

Abstract

This paper is devoted to the study of convergence properties of distances between points and the existence and uniqueness of best proximity and fixed points of the so-called semicyclic impulsive self-mappings on the union of a number of nonempty subsets in metric spaces. The convergences of distances between consecutive iterated points are studied in metric spaces, while those associated with convergence to best proximity points are set in uniformly convex Banach spaces which are simultaneously complete metric spaces. The concept of semicyclic self-mappings generalizes the well-known one of cyclic ones in the sense that the iterated sequences built through such mappings are allowed to have images located in the same subset as their pre-image. The self-mappings under study might be in the most general case impulsive in the sense that they are composite mappings consisting of two self-mappings, and one of them is eventually discontinuous. Thus, the developed formalism can be applied to the study of stability of a class of impulsive differential equations and that of their discrete counterparts. Some application examples to impulsive differential equations are also given.

Article information

Source
Abstr. Appl. Anal., Volume 2013, Special Issue (2013), Article ID 505487, 16 pages.

Dates
First available in Project Euclid: 26 February 2014

Permanent link to this document
https://projecteuclid.org/euclid.aaa/1393443600

Digital Object Identifier
doi:10.1155/2013/505487

Mathematical Reviews number (MathSciNet)
MR3121522

Zentralblatt MATH identifier
1357.54032

Citation

De la Sen, M.; Karapinar, E. Best Proximity Points of Generalized Semicyclic Impulsive Self-Mappings: Applications to Impulsive Differential and Difference Equations. Abstr. Appl. Anal. 2013, Special Issue (2013), Article ID 505487, 16 pages. doi:10.1155/2013/505487. https://projecteuclid.org/euclid.aaa/1393443600


Export citation

References

  • S. Saewan, P. Kanjanasamranwong, P. Kuman, and Y. J. Cho, “The modified Mann type iterative algorithm for a countable family of totally quasi-phi-asymptotically nonexpansive mappings by the hybrid generalized f-projection method,” Fixed Point Theory and Applications, vol. 2013, article 63, 2013.
  • Y. Yao, M. A. Noor, Y.-C. Liou, and S. M. Kang, “Iterative algorithms for general multivalued variational inequalities,” Abstract and Applied Analysis, vol. 2012, Article ID 768272, 10 pages, 2012.
  • M. De la Sen, “Stable iteration procedures in metric spaces which generalize a Picard-type iteration,” Fixed Point Theory and Applications, vol. 2010, Article ID 953091, 15 pages, 2010.
  • I. Inchan, “Viscosity iteration method for generalized equilibrium problems and fixed point problems of finite family of nonexpansive mappings,” Applied Mathematics and Computation, vol. 219, no. 6, pp. 2949–2959, 2012.
  • D. R. Sahu, S. M. Kang, and V. Sagar, “Approximation of common fixed points of a sequence of nearly nonexpansive mappings and solutions of variational inequality problems,” Journal of Applied Mathematics, vol. 2012, Article ID 902437, 12 pages, 2012.
  • D. R. Sahu, Z. Liu, and S. M. Kang, “Existence and approximation of fixed points of nonlinear mappings in spaces with weak uniform normal structure,” Computers & Mathematics with Applications, vol. 64, no. 4, pp. 672–685, 2012.
  • M. Ratchagit and K. Ratchagit, “Asymptotic stability and stabilization of fixed points for iterative sequence,” International Journal of Research and Reviews in Computer Science, vol. 2, no. 4, pp. 987–989, 2011.
  • Y. J. Cho, J. K. Kim, and S. M. Kang, Fixed Point Theory and Applications, vol. 3, Nova Publishers, 2002.
  • I. A. Rus, “Cyclic representations and fixed points,” Annals of the Tiberiu Popoviciu Seminar of Functional Equations, Approximation and Convexity, vol. 3, pp. 171–178, 2005.
  • L. B. Cirić, “Generalized contractions and fixed-point theorems,” Publications de l Institut Mathématique, vol. 12, no. 26, pp. 19–26, 1971.
  • A. A. Eldred and P. Veeramani, “Existence and convergence of best proximity points,” Journal of Mathematical Analysis and Applications, vol. 323, no. 2, pp. 1001–1006, 2006.
  • S. Karpagam and S. Agrawal, “Best proximity point theorems for $p$-cyclic Meir-Keeler contractions,” Fixed Point Theory and Applications, vol. 2009, Article ID 197308, 9 pages, 2009.
  • W. A. Kirk, P. S. Srinivasan, and P. Veeramani, “Fixed points for mappings satisfying cyclical contractive conditions,” Fixed Point Theory, vol. 4, no. 1, pp. 79–89, 2003.
  • E. Karap\inar and I. N. Erhan, “Cyclic contractions and fixed point theory,” Filomat, vol. 26, no. 4, pp. 777–782, 2012.
  • E. Karap\inar, “Best proximity points of cyclic mappings,” Applied Mathematics Letters, vol. 25, no. 11, pp. 1761–1766, 2012.
  • E. Karap\inar and H. K. Nashine, “Fixed point theorem for cyclic Chatterjea type contractions,” Journal of Applied Mathematics, vol. 2012, Article ID 165698, 15 pages, 2012.
  • H. Aydi and E. Karap\inar, “A fixed point result for Boyd-Wong cyclic contractions in partial metric spaces,” International Journal of Mathematics and Mathematical Sciences, vol. 2012, Article ID 597074, 11 pages, 2012.
  • W. Sanhan, C. Mongkolkeha, and P. Kumam, “Generalized proximal $\psi $-contraction mappings and best proximity points,” Abstract and Applied Analysis, vol. 2012, Article ID 896912, 19 pages, 2012.
  • M. De la Sen, “Linking contractive self-mappings and cyclic Meir-Keeler contractions with Kannan self-mappings,” Fixed Point Theory and Applications, vol. 2010, Article ID 572057, 23 pages, 2010.
  • M. De la Sen, “On a general contractive condition for cyclic self-mappings,” Journal of Applied Mathematics, vol. 2011, Article ID 542941, 17 pages, 2011.
  • W.-S. Du, “New cone fixed point theorems for nonlinear multivalued maps with their applications,” Applied Mathematics Letters, vol. 24, no. 2, pp. 172–178, 2011.
  • S. L. Singh, S. N. Mishra, and S. Jain, “Round-off stability for multi-valued maps,” Fixed Point Theory and Applications, vol. 2012, article 12, 2012.
  • S. L. Singh, S. N. Mishra, R. Chugh, and R. Kamal, “General common fixed point theorems and applications,” Journal of Applied Mathematics, vol. 2012, Article ID 902312, 14 pages, 2012.
  • W. Laowang and B. Panyanak, “Common fixed points for some generalized multivalued nonexpansive mappings in uniformly convex metric spaces,” Fixed Point Theory and Applications, vol. 2011, article 20, 2011.
  • H. Khandani, S. M. Vaezpour, and B. Sims, “Common fixed points of generalized multivalued contraction on complete metric spaces,” Journal of Computational Analysis and Applications, vol. 13, no. 6, pp. 1025–1038, 2011.
  • H. K. Nashine and W. Shatanawi, “Coupled common fixed point theorems for a pair of commuting mappings in partially ordered complete metric spaces,” Computers & Mathematics with Applications, vol. 62, no. 4, pp. 1984–1993, 2011.
  • W. Shatanawi and M. Postolache, “Common fixed point results of mappings for nonlinear contraction of cyclic form in ordered metric spaces,” Fixed Point Theory and Applications, vol. 2013, article 60, 2013.
  • N. Hussain and H. K. Pathak, “Common fixed point and approximation results for $H$-operator pair with applications,” Applied Mathematics and Computation, vol. 218, no. 22, pp. 11217–11225, 2012.
  • H. K. Nashine and M. S. Khan, “An application of fixed point theorem to best approximation in locally convex space,” Applied Mathematics Letters, vol. 23, no. 2, pp. 121–127, 2010.
  • A. Latif and M. A. Kutbi, “Fixed points for $w$-contractive multimaps,” International Journal of Mathematics and Mathematical Sciences, vol. 2009, Article ID 769467, 7 pages, 2009.
  • T. Husain and A. Latif, “Fixed points of multivalued nonexpansive maps,” International Journal of Mathematics and Mathematical Sciences, vol. 14, no. 3, pp. 421–430, 1991.
  • M. S. Khan, “Common fixed point theorems for multivalued mappings,” Pacific Journal of Mathematics, vol. 95, no. 2, pp. 337–347, 1981.
  • S. Reich, “Some remarks concerning contraction mappings,” Canadian Mathematical Bulletin, vol. 14, pp. 121–124, 1971.
  • I. A. Pyatyshev, “An example of boundedly approximatively compact set which is not locally compact,” Russian Mathematical Surveys, vol. 62, no. 5, p. 1007, 2007.
  • A. I. Vasilév, “The bounded compactness of sets in linear metric spaces,” Mathematical Notes of the Academy of Sciences of the USSR, vol. 11, no. 6, pp. 396–401, 1972.
  • E. Karap\inar, “On best proximity points of psi-Geraghty contractions,” Fixed Point Theory and Applications, vol. 2013, article 200, 2013.
  • M. Gabeleh and N. Shahzad, “Existence and convergence theorems of best proximity points,” Journal of Applied Mathematics, vol. 2013, Article ID 101439, 6 pages, 2013.
  • L.-J. Lin and W.-S. Du, “Ekeland's variational principle, minimax theorems and existence of nonconvex equilibria in complete metric spaces,” Journal of Mathematical Analysis and Applications, vol. 323, no. 1, pp. 360–370, 2006.
  • W.-S. Du, “The existence of cone critical point and common fixed point with applications,” Journal of Applied Mathematics, vol. 2011, Article ID 985797, 22 pages, 2011.
  • M. De la Sen, “Total stability properties based on fixed point theory for a class of hybrid dynamic systems,” Fixed Point Theory and Applications, vol. 2009, Article ID 826438, 19 pages, 2009.
  • T. Shen and Z. Yuan, “Stability criterion for a class of fixed-point digital filters using two's complement arithmetic,” Applied Mathematics and Computation, vol. 219, no. 9, pp. 4880–4883, 2013.
  • H. K. Nashine, R. Pathak, P. S. Somvanshi, S. Pantelic, and P. Kumam, “Solutions for a class of nonlinear Volterra integral and integro-differential equation using cyclic $(\phi ,\psi ,\theta )$-contraction,” Advances in Difference Equations, vol. 2013, article 106, 2013.
  • S. Solmaz, R. Shorten, K. Wulff, and F. Ó Cairbre, “A design methodology for switched discrete time linear systems with applications to automotive roll dynamics control,” Automatica, vol. 44, no. 9, pp. 2358–2363, 2008.
  • M. De La Sen and N. Luo, “A note on the stability of linear time-delay systems with impulsive inputs,” IEEE Transactions on Circuits and Systems, vol. 50, no. 1, pp. 149–152, 2003.
  • M. De la Sen and N. Luo, “On the uniform exponential stability of a wide class of linear time-delay systems,” Journal of Mathematical Analysis and Applications, vol. 289, no. 2, pp. 456–476, 2004.
  • M. de la Sen and A. Ibeas, “On the global asymptotic stability of switched linear time-varying systems with constant point delays,” Discrete Dynamics in Nature and Society, vol. 2008, Article ID 231710, 31 pages, 2008.